Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 64, NWS Boston/Norton, MA

July 31, 20194 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 31, 2019, 4:14 PM EDT for 4 counties in Massachusetts. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2019, 4:14 PM EDT (20:14 UTC)
Expired
Jul 31, 2019, 5:15 PM EDT
In force
61 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 4:19 PM EDTNON-TSTM WND GST 67Hull, MA
Jul 31, 5:04 PM EDTTSTM WND DMGWinthrop, MATREE DOWN ON BUCKHORN TERRACE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2019-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2019-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WUUS51 KBOX 312014
SVRBOX
MAC009-021-023-025-312115-
/O.NEW.KBOX.SV.W.0064.190731T2014Z-190731T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
414 PM EDT Wed Jul 31 2019

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northeastern Norfolk County in eastern Massachusetts...
  Southern Suffolk County in eastern Massachusetts...
  South central Essex County in northeastern Massachusetts...
  North central Plymouth County in southeastern Massachusetts...

* Until 515 PM EDT.

* At 413 PM EDT, a severe thunderstorm was located over Quincy,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Boston, Quincy, Brookline, Weymouth, Braintree, Randolph, Milton,
  Hingham, Scituate, Winthrop, Holbrook, Hull, Cohasset, Avon and
  Nahant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4243 7090 4241 7090 4242 7092 4239 7096
      4235 7094 4235 7088 4228 7084 4227 7076
      4225 7074 4213 7104 4229 7117 4246 7086
      4244 7089
TIME...MOT...LOC 2013Z 237DEG 32KT 4226 7100 

HAIL...0.75IN
WIND...60MPH
 
$$

Belk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:46 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 31, 3:46 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
346 PM EDT Wed Jul 31 2019

.SYNOPSIS...
An approaching cold front is bringing scattered showers and
thunderstorms this afternoon and evening with a few strong to
severe storms possible. A few lingering showers and
thunderstorms are possible tonight into Thursday, with the focus
shifting into eastern New England. The risk of a few showers or
thunderstorms continue over the weekend, otherwise dry weather
is expected through early next week with near normal
temperatures for early August.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

Storms have fired up this afternoon ahead of a sweeping upper
trough/cold front approaching from the Great Lakes region. The SPC
has placed most of southern New England in a Slight Risk of severe
weather, and a Severe Thunderstorm Watch has been issued for all of
the CWA through 9PM. These thunderstorms should increase in coverage
as we go through the afternoon, the biggest risk being away from
southeast MA. However, a risk exists for the entire region; decent 0-
3km CAPE is indicated even over the inner Cape. Southwest flow is
bringing in even more moisture, with PWATs increasing to 1.75-2". A
few good factors for strong to severe storms would be this ample
moisture, upper level divergence, and convergence in the
strengthening pre frontal trough. Some negatives include poor mid
level lapse rates and marginal bulk shear (though more than
yesterday) of 25-30kts. This is enough to organize at least a
few strong to severe storms, with the main threat continuing to
be damaging winds given dry lowest levels/inverted-V profiles. A
secondary threat would be localized flooding under any
prolonged/training heavy downpours. Thinking is that the
previously mentioned deficiencies will continue to be able to be
overcome by the nearly super adiabatic low level lapse rates
and 3000 J/kg surface CAPE to produce several severe storms from
now through about 9 PM. As we get further from diurnal heating
storms should diminish.

Tonight the shortwave and attending cold front slowly crosses the
region from NW to SE, shifting the moisture axis and lingering
instability over southeastern MA/southern RI where we could see a
stray shower or thunderstorm. Things will be slow to dry out given
the slow progression of the cold front...dewpoints still in the
upper 60s/low 70s over southeastern zones by 8 AM. .

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

Thursday the trough axis crosses SNE and the cold front hangs up
near Cape Cod as it becomes parallel to the zonal steering flow.
This allows some refreshingly "cool" and dry air to filter into most
of southern New England. We'll see dewpoints in the 50s and low 60s
for western central zones...upper 60s closer to southeastern MA.
850mb temps drop to near 15C which should allow for highs in the
80s. Given this drier air and highs 5-10 degrees cooler than
Wednesday it will feel quite pleasant. Under building high pressure
sea breezes are likely to develop. Thursday night building high
pressure at the surface will bring dry conditions with light winds.
Decent radiational cooling and lows in the 60s...50s in the higher
elevations of NW Mass.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Highlights...

* Few showers or storms over the weekend, otherwise dry with near
  normal temperatures.

Overview...

Large scale pattern remains blocky into early next week and should
feature a persistent trough over eastern third of country as upper
ridge remains in place over desert southwest. This favors a few
showers or storms over weekend as warm front lifts through SNE
Friday night and Saturday, followed by cold front Sunday. Otherwise
dry weather prevails into early next week along with near normal
temperatures for early August.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...High confidence.

18Z Update...

This afternoon...SHRA/TSRA will continue this afternoon into the
evening, mainly away from the south coast. Brief MVFR/IFR
possible in any TSRA. SW wind gusts to 20 kt developing near the
south coast in the afternoon.

Tonight...Mainly VFR. A few SHRA/TSRA possible, shifting to SE
New Eng overnight. Areas of IFR stratus and fog developing over
Cape/Islands.

Thursday...Mainly VFR. A few showers possible in eastern MA/RI.
Coastal sea breezes developing in the afternoon.

Thursday Night through Friday: VFR.

KBOS Terminal...High confidence in TAF. Main time frame for TSRA
is 19Z-03Z. VCTS mentioned in TAF due to low confidence that
storms will directly impact airport.

KBDL Terminal...High confidence in TAF. Main time frame for TSRA
is 18Z to 03Z. VCTS mentioned in TAF due to low confidence that
storms will directly impact airport.

Outlook /Friday through Monday/...High confidence.

Friday: VFR.

Friday Night through Sunday: VFR. Slight chance SHRA, slight
chance TSRA.

Sunday Night: VFR.

Monday:

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...High confidence.

SW flow persists into tonight with occasional gusts to 20 kt
over nearshore waters this afternoon. Winds becoming locally
onshore Thursday afternoon as sea breezes develop. Seas will
remain below SCA thresholds.

Outlook /Friday through Monday/...High confidence.

Friday: Winds less than 25 kt.

Friday Night: Winds less than 25 kt. Slight chance of rain
showers.

Saturday through Sunday: Winds less than 25 kt. Slight chance
of rain showers, slight chance of thunderstorms.

Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, slight chance of
thunderstorms.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Heat Advisory until 6 PM EDT this evening for MAZ005>007-
     013>021.
RI...Heat Advisory until 6 PM EDT this evening for RIZ002>006.
MARINE...None.

&&

SYNOPSIS...BW/JWD
NEAR TERM...BW
SHORT TERM...BW
LONG TERM...JWD
AVIATION...BW/JWD
MARINE...BW/JWD
Hazardous weather outlook, Jul 31, 3:50 PM EDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
350 PM EDT Wed Jul 31 2019

CTZ002>004-MAZ002>004-008>012-022>024-026-RIZ001-007-008-012000-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-Newport RI-
Block Island RI-
350 PM EDT Wed Jul 31 2019

...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ005>007-013>021-RIZ002>006-012000-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-
350 PM EDT Wed Jul 31 2019

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, northern
Rhode Island and southern Rhode Island.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-012000-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
350 PM EDT Wed Jul 31 2019

...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 31, 3:16 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
316 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             WESTFIELD               42.14N  72.76W
07/31/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO CONFIRMED BY BROADCAST MEDIA

0130 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD ON LOCKHOUSE ROAD

0147 PM     HAIL             CHICOPEE                42.18N  72.57W
07/31/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

0149 PM     HAIL             WEST SPRINGFIELD        42.12N  72.65W
07/31/2019  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

0150 PM     TSTM WND DMG     CHICOPEE                42.18N  72.57W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON CAR ON BEVERLY STREET

0200 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON NORTH STREET EXTENSION

&&

EVENT NUMBER BOX1902710 BOX1902713 BOX1902711 BOX1902712 BOX1902715
BOX1902714

AED
Special weather statement, Jul 31, 3:20 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
320 PM EDT Wed Jul 31 2019

MAZ005-013>016-019-311945-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Eastern Norfolk MA-
Southeast Middlesex MA-
320 PM EDT Wed Jul 31 2019

...STRONG THUNDERSTORM DEVELOPING...

At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dover, or near Natick, moving northeast at 25 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Boston, Cambridge, Quincy, Newton, Somerville, Framingham, Waltham,
Malden, Brookline, Medford, Weymouth, Revere, Arlington, Everett,
Braintree, Chelsea, Natick, Randolph, Watertown and Needham.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4224 7088 4211 7133 4227 7144 4247 7106
TIME...MOT...LOC 1919Z 241DEG 22KT 4223 7130

Belk
Special weather statement, Jul 31, 3:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
335 PM EDT Wed Jul 31 2019

MAZ005-012-013-312030-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
335 PM EDT Wed Jul 31 2019

...STRONG THUNDERSTORM...

At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Upton, or near Milford, moving east at 20 mph.

Wind gusts up to 50 mph and penny size hail will accompany this
storm.

Locations impacted include...
Framingham, Natick, Franklin, Needham, Milford, Wellesley, Walpole,
Westborough, Grafton, Sudbury, Sharon, Ashland, Bellingham,
Northbridge, Hopkinton, Westwood, Holliston, Wayland, Medway and
Medfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4211 7162 4225 7168 4240 7130 4211 7121
TIME...MOT...LOC 1934Z 250DEG 19KT 4220 7163

Field
Local storm report, Jul 31, 3:36 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
336 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             WESTFIELD               42.14N  72.76W
07/31/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO CONFIRMED BY BROADCAST MEDIA

0130 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD ON LOCKHOUSE ROAD

0147 PM     HAIL             CHICOPEE                42.18N  72.57W
07/31/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

0149 PM     HAIL             WEST SPRINGFIELD        42.12N  72.65W
07/31/2019  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

0150 PM     TSTM WND DMG     CHICOPEE                42.18N  72.57W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON CAR ON BEVERLY STREET

0200 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON NORTH STREET EXTENSION

0315 PM     HAIL             AUBURN                  42.20N  71.83W
07/31/2019  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0330 PM     TSTM WND GST     LOGAN AP                42.36N  71.01W
07/31/2019  M68 MPH          SUFFOLK            MA   PUBLIC

&&

EVENT NUMBER BOX1902710 BOX1902713 BOX1902711 BOX1902712 BOX1902715
BOX1902714 BOX1902717 BOX1902718

WS
Special weather statement, Jul 31, 3:37 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
337 PM EDT Wed Jul 31 2019

MAZ005-012-013-312030-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
337 PM EDT Wed Jul 31 2019

...STRONG THUNDERSTORM MOVING INTO NORFOLK AND MIDDLESEX COUNTIES...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
Upton, or near Milford, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will accompany this
storm.

Locations impacted include...
Framingham, Natick, Franklin, Needham, Milford, Wellesley, Walpole,
Westborough, Grafton, Sudbury, Sharon, Ashland, Bellingham,
Northbridge, Hopkinton, Westwood, Holliston, Wayland, Medway and
Medfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4211 7162 4225 7168 4240 7130 4211 7121
TIME...MOT...LOC 1936Z 250DEG 19KT 4220 7161

Field
Special weather statement, Jul 31, 4:06 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
406 PM EDT Wed Jul 31 2019

MAZ005>007-013>015-312045-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Western Essex MA-Southeast Middlesex MA-
406 PM EDT Wed Jul 31 2019

...STRONG THUNDERSTORM...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm over
Weston, or near Wellesley, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Framingham, Waltham,
Malden, Brookline, Medford, Revere, Peabody, Arlington, Everett,
Billerica, Woburn, Andover, Natick, Watertown and Lexington.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4222 7128 4232 7148 4267 7124 4252 7093
TIME...MOT...LOC 2006Z 213DEG 17KT 4234 7133

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:54 AM EDTHeat AdvisoryBOXBristol, Plymouth15 hr
Jul 31, 1:02 PM EDTSpecial Weather StatementBOXHampden43 min
Jul 31, 1:22 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire53 min
Jul 31, 2:02 PM EDTSpecial Weather StatementBOXHampden43 min
Jul 31, 2:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester40 min
Jul 31, 2:13 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester62 min
Jul 31, 2:46 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester44 min
Jul 31, 3:03 PM EDTSevere Thunderstorm WarningBOXWorcester42 min
Jul 31, 3:08 PM EDTSpecial Weather StatementBOXMiddlesex37 min
Jul 31, 3:14 PM EDTSpecial Marine WarningBOX61 min
Jul 31, 3:20 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk25 min
Jul 31, 3:35 PM EDTSpecial Weather StatementBOXNorfolk55 min
Jul 31, 3:37 PM EDTSpecial Weather StatementBOXNorfolk53 min
Jul 31, 3:41 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk64 min
Jul 31, 3:55 PM EDTSpecial Marine WarningBOX65 min
Jul 31, 3:55 PM EDTSevere Thunderstorm WarningBOXEssex34 min
Jul 31, 3:58 PM EDTSpecial Marine WarningBOX62 min
Jul 31, 4:06 PM EDTSpecial Weather StatementBOXMiddlesex39 min
Jul 31, 4:24 PM EDTSpecial Marine WarningBOX36 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.